MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD
Model Number 365609
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.76 months, it was reported that the device showed eos status.
 
Additional Manufacturer Narrative
Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.Upon receipt, the device interrogation confirmed the eos battery status, detected on (b)(6) 2019.The device was implanted for approximately 76 months and 25 charging cycles were recorded in the devices memory.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.Next, the electronic module was attached to an external power supply and the eos status was removed with a technical programmer to check the functionality of the electronic module.The measured current consumption was normal and as expected.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.In a next step, the battery was opened for destructive analysis.During the analysis of the inner assembly elevated internal battery impedance was identified.It is reasonable to assume, that the increased impedance has led to a voltage drop and therefore to the clinical consequence.In conclusion, the device was implanted for 76 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.Analysis revealed elevated battery impedance as the root cause of the clinical observation.

Brand Name
LUMAX 740 VR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9221571
Report Number1028232-2019-04620
Device Sequence Number2157406
Product Code LWS
UDI-Device Identifier04035479110284
UDI-Public04035479110284
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model Number365609
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;